MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 18 CERE 14MMX47CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 18 CERE 14MMX47CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number PC4181447-30
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, presidio 18 cere coil 14mmx47cm (pc418144730, l11951) became impeded.It couldn't advance within the unspecified micro catheter (mc).No additional information is available.Based on the analysis of the device received, the embolic coil was found stretched.A non-sterile unit presidio 18 cere 14mmx47cm was returned to cerenovus inside of a pouch.The device was visually inspected, and it was found that the core wire is kinked and protruded from introducer.No other damages or anomalies were observed during the visual inspection.The embolic coil was inspected under microscope and it was found with a stretched condition inside the introducer.A manufacturing record evaluation was performed for the finished device [l11951] number, and no non-conformances related to the reported complaint condition were identified.Based on the information currently available, the kinked and protruded conditions noted on the core wire during the visual analysis are related with the customer¿s complaint regarding impeded in microcatheter.Excessive force and/or handling applied to the device during the procedure might have contributed to the event, however, these cannot conclusively determine.Also, the damage condition observed on the embolic coil during the microscopic analysis appear to have been caused by excessive force and/or handling applied to the device during the procedure, however, these cannot conclusively determine.Based on the findings during the investigation, the customer complaint was confirmed.It should be noted that product failure is multifactorial.The instructions for use (ifu) do contain the following caution: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.An embolic coil becomes stretched when an excessive pull force is applied to the device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, presidio 18 cere coil 14mmx47cm (pc418144730, l11951) became impeded.It couldn't advance within the unspecified micro catheter (mc).No additional information is available.Based on the analysis of the device received, the embolic coil was found stretched.

Brand Name
PRESIDIO 18 CERE 14MMX47CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11842108
Report Number3008114965-2021-00200
Device Sequence Number19748001
Product Code HCG
UDI-Device Identifier00878528003267
UDI-Public00878528003267
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberPC4181447-30
Device Catalogue NumberPC418144730
Device Lot NumberL11951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR